Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 20, NWS Houston/Galveston, TX

May 10, 2006Brazoria County, Fort Bend County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 10, 2006, 5:01 PM CDT for Brazoria County, Fort Bend County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2006, 5:01 PM CDT (22:01 UTC)
Expired
May 10, 2006, 5:30 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazoria County, TX, Fort Bend County, TX

The radar

The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3220 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 10, 2:30 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 10, 2:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
230 PM CDT WED MAY 10 2006

.DISCUSSION...
FRONT CURRENTLY LOCATED FROM CROCKETT TO BRENHAM MOVING SOUTH AT
AROUND 25 MPH. APPEARS CONVERGENCE ALONG THE BOUNDARY IS ASSISTING
THE CAP ERODE AND BROKEN LINE OF PRECIP IS DEVELOPING ALONG THE
BOUNDARY. EXPECT IT TO FILL IN AND FURTHER INTENSIFY AS IT
APPROACHES THE COAST. ATMOS AHEAD OF THE FRONT IS POTENTIALLY
EXTREMELY UNSTABLE WITH CAPES >5000 AND LIS -7 TO -11. SEVERE
STORMS ARE LIKELY WITHIN THE LINE WITH HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREAT. ASSUMING CURRENT MOVEMENT HOLDS...ANTICIPATE THE
LINE TO BE FROM ROUGHLY MOSS HILL TO DOWNTOWN HOUSTON TO EL CAMPO
AROUND 430PM AND OFF THE COAST EARLY THIS EVENING. IMPROVING
CONDITIONS AND COOLER TEMPS POST FROPA TONIGHT.

VERY NICE WX ON TAP FOR THE MAJORITY OF THE NEXT 7 DAYS. SFC HIGH
PRES WILL MOVE EAST OF THE REGION LATE FRIDAY ALLOWING AN ONSHORE TO
RESUME FRI ALONG WITH A BRIEF WARMING TREND. MID LEVEL TROF BECOMES
ANCHORED OVER THE EASTERN US AS RIDGE BUILDS ACROSS THE ROCKIES.
THIS FAVORABLE UPPER LEVEL PATTERN SHOULD ALLOW ANOTHER FRONT TO
MOVE THROUGH ON SUNDAY. DOUBT THERE WILL BE ENOUGH TIME TO GET MUCH
MOISTURE BACK INTO THE AREA PRIOR TO THE FRONT ARRIVING...SO WILL
MAINTAIN THE LOW POPS ALREADY IN THE FCST IN ASSOCIATION WITH THE
FROPA. NW FLOW ALOFT SHOULD PERSIST INTO THE MIDDLE OF NEXT WEEK
WHICH WILL PROVIDE DRY CONDITIONS WITH OVERNIGHT LOWS IN THE UPPER
50S-LOW 60S AND AFTN HIGHS BETWEEN 80-85. 47

&&

.MARINE...
FRONT WILL APPROACH EARLY THIS EVENING USHERING AN OFFSHORE FLOW
WHICH WILL STRENGTHEN BY LATE EVENING/MIDNIGHT. WE WILL CONTINUE SCEC
FOR WATERS EARLY EVENING...THEN SCA OVERNIGHT. WAVE HEIGHTS SHOULD
PICK UP 7-8 FEET SOUTHERN FRINGES OF COASTAL WATERS BY TOMORROW
MORNING. WAVE HEIGHTS FALLING MID/LATE MORNING THURSDAY WITH
OFFSHORE FLOW DECREASING IN STRENGTH AND BECOMING NORTHEAST. ONSHORE
FLOW RETURNING LATER FRIDAY. NEXT FRONT MOVING ACROSS CWFA SATURDAY
NIGHT AND AGAIN EXPECT OFFSHORE FLOW ON SUNDAY. 37

&&

.AVIATION...
CEILINGS RUNNING NEAR 3KFT CENTRAL AND SOUTHERN PART OF CWFA. HAZE
STILL RESTRICTING VISIBILITIES IAH AND TO A LESSER EXTENT HOU.
BELIEVE THIS WILL IMPROVE AS WIND VEERS TO WEST/NORTHWEST
W/PRE-FRONTAL FRONT APPROACHING. FRONT SHOULD APPROACH IAH AROUND 4
PM AND SHOULD BE MOVING ACROSS COASTAL WATERS DURING THE EVENING.
SURROUNDING SOUNDINGS THIS MORNING INDICATED VERY HIGH CAPES ABOUT
5000 J/KG TO EAST OF CWFA AND OVER 7000 J/KG TO THE SW (CRP). MODEST
CAPPING EAST AND STRONG CAPPING SOUTH/SOUTHWEST OF CWFA. UPPER LEVEL
JET PRODUCING SCATTERED CONVECTION OVER COASTAL WATERS EARLY THIS
AFTERNOON. LOW CLOUD CEILINGS BECOMING SCATTERED ONCE FRONT PASSES
THROUGH WITH VFR CONDITIONS EXPECTED OVERNIGHT. 37

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      56  83  52  87  60 /   0   0   0   0   0
HOUSTON (IAH)              58  85  54  85  62 /  30   0   0   0   0
GALVESTON (GLS)            66  80  64  81  70 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION BAYS AND GULF 0-60 NM.

&&
Hazardous weather outlook, May 10, 6:00 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT WED MAY 10 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-111100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
600 AM CDT WED MAY 10 2006

...SLIGHT RISK OF SEVERE WEATHER EXPECTED THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST
TEXAS THIS AFTERNOON. THIS WILL PROVIDE A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE
AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AS THE FRONT
MOVES SOUTHWARD. VERY WARM TEMPERATURES AND ABUNDANT MOISTURE WILL
PRODUCE A VERY UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS TODAY. ANY
THUNDERSTORMS THAT DO DEVELOP WILL LIKELY BE SEVERE. THE GREATEST
THREAT OF SEVERE WEATHER IS LIKELY LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...AN ISOLATED TORNADO IS POSSIBLE WITH SEVERE STORMS.
THE THREAT OF SEVERE WEATHER SHOULD DIMINISH FROM NORTH TO SOUTH
TONIGHT AS THE FRONT MOVES THROUGH THE REST OF THE AREA THIS
AFTERNOON INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SLIGHTLY COOLER AND DRIER WEATHER IS EXPECTED THURSDAY AND FRIDAY.
A WEAK COLD IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS SATURDAY
NIGHT INTO SUNDAY PROVIDING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:48 PM CDTSevere Thunderstorm WarningHGXTrinity42 min
May 10, 3:13 PM CDTSevere Thunderstorm WarningHGXAustin47 min
May 10, 3:26 PM CDTSevere Thunderstorm WarningHGXPolk64 min
May 10, 3:51 PM CDTSevere Thunderstorm WarningHGXJackson39 min
May 10, 3:57 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton63 min
May 10, 4:13 PM CDTSevere Thunderstorm WarningHGXSan Jacinto62 min
May 10, 4:20 PM CDTTornado WarningHGXPolk, San Jacinto40 min
May 10, 4:22 PM CDTTornado WarningHGXFort Bend38 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningHGXJackson44 min
May 10, 4:51 PM CDTSevere Thunderstorm WarningHGXLiberty54 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningHGXPolk31 min
May 10, 5:05 PM CDTSpecial Marine WarningHGX85 min
May 10, 5:41 PM CDTSevere Thunderstorm WarningHGXLiberty64 min
May 10, 6:14 PM CDTTornado WarningHGXLiberty31 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.